DRISTAN® COLD ND TABLETS
(and dosage form):
DRISTAN® COLD ND TABLETS
Each tablet contains:
Paracetamol 500 mg
Pseudoephedrine HCl 30 mg
A 5.8 Preparations for the common cold including nasal decongestants and antihistamines.
DRISTAN COLD ND has analgesic, antipyretic and decongestant properties.
For the symptomatic relief of nasal, sinus and Eustachian tube mucal congestion and associated pain and fever due to colds and influenza.
Sensitivity to any of the ingredients. Contra-indicated in persons receiving monoamine oxidase inhibitors, or within 14 days of termination of treatment. Contra-indicated in persons with benign prostatic hypertrophy, in the presence of other sympathomimetic agents, and alpha and beta-blocking drugs. Severe liver function impairment. Safety in pregnancy and lactation has not been established. Children under the age of 12 years.
Do not use in patients hypersusceptable to the effects of pseudoephedrine, particular those with hyperthyroidism. Do not use in patients with cardiovascular disease such as ischaemic heart disease, arrhythmia or tachycardia, occlusive vascular disorders, including arteriosclerosis, hypertension or aneurysms. Do not use in patients with diabetes or closed angle glaucoma. Avoid in patients undergoing anaesthesia with cyclopropane, halothane or other halogenated anaesthetics, as they may induce ventricular fibrillation.
Dosages in excess of those recommended may cause severe liver damage. Persons with high blood pressure, heart disease diabetes, thyroid disease, difficulty in urination due to an enlarged prostate gland or taking an anti-depressant medicine should use the medicine only as directed by a doctor.
Patient suffering from liver or renal disease should take paracetamol under medical supervision. If symptoms do not improve within three days or are accompanied by high fever, discontinue use and consult a doctor.
DOSAGE AND DIRECTIONS FOR USE:
Children under 12:
Adults and children over 12 years:
Two tablets every four to six hours. Do not exceed eight tablets in any 24 hour period. Do not use continuously for longer than 10 days without consulting a doctor.
SIDE EFFECTS AND SPECIAL PRECAUTIONS:
Sensitivity reactions resulting in reversible skin rash may occur. The rash is usually erythematous or urticarial, but sometimes more serious and may be accompanied by fever and mucosal lesions. The use of paracetamol has been associated with the occurrence of neutropenia, pancytopenia, leucopenia, agranulocytosis and thrombocytopenic purpura.
Fear, anxiety, restlessness, tremor, insomnia, confusion, irritability, weakness and psychotic state may occur, also reduced appetite, nausea and vomiting, hypertension, cerebral haemorrhage, pulmonary oedema, tachycardia, cardia arrhythmias, angina, palpations, cardiac arrest, hypotension with dizziness and fainting and flushing. Difficulty in micturition and urinary retention, dyspnoea, altered metabolism including disturbances of glucose metabolism, sweating and hypersalivation may occur. Headache is also common.
Persons suffering from liver or renal disease should take paracetamol under medical supervision.
Caution is needed when given to patients with diabetes mellitus or closed angle glaucoma. Use with care, or avoid usage in patients undergoing anaesthesia with cyclopropane, halothane or other halogenated anaesthetics, as they may induce ventricular fibrillation. Interactions of sympathomimetic agents with alpha- and betablocking medicines may be complex.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia, and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur.
Acute renal failure with acute tubular necrosis may develop even in the absence of severe liver damage. Cardiac arrhythmias have been reported. Symptoms during the first 2 days of acute poisoning do not reflect the potential seriousness of the overdosage. Nausea, vomiting, anorexia and abdominal pain may persist for a week or more. Liver injury may become manifest on the second day, (or later) initially by elevation of serum transaminase and lactic dehydrogenase activity, increased serum bilirubin concentration and prolonged of prothrombin time. The liver damage may progress to encephalopathy, coma and death. Cerebral oedema and non specific myocardial depression have also occurred.
In the event of overdosage consult a doctor or take the patient to the nearest hospital immediately. Specialised treatment is essential as soon as possible. Prompt treatment is essential. Any patient who has ingested 7,5 g or more paracetamol in the preceding 4 hours should undergo gastric lavage. Specific therapy with an antidote such as acetylcysteine or methionine may be necessary. If decided upon, acetylcysteine should be administered IV as soon as possible.
Acetylcysteine should be administered as soon as possible, preferably within 8 hours of overdosage but may still be effective if administered up to 24 hours after overdosage.
IV: An initial dose of 150 mg/ kg in 200 mL glucose injection, given intravenously over 15 minutes, followed by an intravenous infusion of 50 mg /kg in 500 mL of glucose injection over the next 4 hours, and then 100 mg /kg in 1 000 mL over the next 16 hours. The volume of intravenous fluid should be modified for children.
Orally: 140 mg /kg as a 5 % solution initially, followed by a 70 mg /kg solution every 4 hours for 17 doses. If patient vomits a loading or maintenance dose within one hour of administration, repeat dose.
A glossy, yellow film-coated, capsule-shaped tablet.
Carton containing two blister packs of 10 tablets.
Store in a cool (below 25 °C) place.
Protect from light and exposure to air.
KEEP OUT OF REACH OF CHILDREN.
NAME AND BUSINESS ADDRESS OF APPLICANT:
S.A.D. SELF MEDICATION [PTY] LIMITED
[Co. Reg. No. 92/04769/07]
Robbie de Lange Road, Wilsonia, EAST LONDON, 5201
P O Box 422, EAST LONDON, 5200
DATE OF PUBLICATION OF THIS PACKAGE INSERT:
09 August 1994
® Registered Trademark under license from Wyeth-Ayerst Laboratories U.S.A.
SAEPI HOME PAGE
TRADE NAME INDEX
GENERIC NAME INDEX
Information presented by Malahyde Information Systems © Copyright 1996,1997,1998